MAUDE Adverse Event Report: EXACTECH, INC. ADVANCED PATELLA 29M 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. ADVANCED PATELLA 29M 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-07-29
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa case (b)(4).Lk is associated with this case.9/6/24: additional information received in in-box on 9/3.Attached email and revision op report.Added patella device information and annex e codes based on new information received.Preoperative and postoperative diagnoses indicated failed right total knee arthroplasty secondary to premature polyethylene wear from a recalled tibial insert and patellar insert.Description of procedure: there was evidence of polyethylene synovitis with particulate debris in the gutters.I everted the patella and removed the scar tissue from around the edges.There was some early flattening of the lateral facet consistent with the polyethylene wear.I therefore decided to exchange it.I used a thin sagittal saw and was able to remove this without any additional bone loss.I flexed the knee up and removed the previous tibial insert using a 0.5-inch osteotome.On gross inspection, there were no obvious signs of wear.I used the offset osteotome and a 0.25-inch osteotome to break up the cement mantle.I was then able to disimpaction the femoral component with minimal bone loss.I exposed the tibia.I used an offset osteotome, a 0.25-inch and a 0.5-inch osteotome to break up the cement mantle.I was then able to disimpaction the tibial component with minimal bone loss.The patient was revised to a competitor¿s devices.The previous implants were kept for chain of custody.The patient was awoken from anesthesia and transferred to the recovery room in stable condition.No further issues or complications were reported.No additional information is available.Original description summary: it was reported via legal documentation that approximately 30 months after a right total knee replacement procedure, the patient has experienced loosening and pain.No further issues or complications were reported.No additional information is available.The serial number (b)(6) is confirmed to be a part of recall number: z-0023-2022 02-022-35-2509 - truliant tib imp ps insert sz 2.5 9mm serial: (b)(6) 510k: k152170 udi: (b)(4) product code: jwh x-ray: no operative notes: no.Concomitant devices: 025378- 02-029-99-1001 - fluted headless pin 3.0"" square head, pk2.025379- 02-029-99-1002 - threaded head pin 2.3"" square head, pk2.6660252- 201-78-15 - holding pin mini sharp point 4 pk.6964828- 02-020-11-0325 - truliant ps cem fem ps cem right sz 2.5.6982424- 200-07-29 - advanced patella 29m 3 peg implant.7008947- 02-022-45-2525 - truliant tib fit tray cem sz 2.5f / 2.5t.
 
Additional Manufacturer Narrative
D10 concomitant devices: 025378- 02-029-99-1001 - fluted headless pin 3.0"" square head, pk2.025379- 02-029-99-1002 - threaded head pin 2.3"" square head, pk2.6660252- 201-78-15 - holding pin mini sharp point 4 pk.6964828- 02-020-11-0325 - truliant ps cem fem ps cem right sz 2.5.6982424- 200-07-29 - advanced patella 29m 3 peg implant.7008947- 02-022-45-2525 - truliant tib fit tray cem sz 2.5f / 2.5t.The product associated with the reported event is within the scope of recall however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
1038671-2024-01484 this follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6 (type of investigation).The following sections were corrected: h6 (health effect - clinical code).The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PATELLA 29M 3 PEG IMPLANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20168005
Report Number1038671-2024-03351
Device Sequence Number20583600
Product Code JWH
UDI-Device Identifier10885862314277
UDI-Public10885862314277
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number200-07-29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale